I've been on various dosages of prednisone for 2.5 weeks now. This last run has been 40mg for 10 days and I'm tapering Thursday, Friday, today and tomorrow with 20mg. Thursday night my quads suddenly starting feeling very sore. Almost like cramping, but like I worked out too hard the day before and didn't stretch. My fingers and hands got cramped-up just short termed stuck in place and then let loose. My calf muscle is cramped too. Feels really strange. I've had bronchitis exacerbating my asthma for about 3 weeks now and had diarrhea for 3 weeks that finally ended on Thursday as well. Blood tests taken on Thursday showed my sodium was low, marginally low. Is this a side effect from being on the prednisone for so long? Should I be concerned with the muscle cramping?
Among other things:
Best to inform the Dr who prescribed it.
Hi, I just wanted to check on you and whether you had found any answers. I know EXACTLY what you are going through. The sudden stiffness, cramping, frozen fingers, with a little pain. I could be peeling a mango and it will just start. Episode may last a good ten minutes. Never happened before. I'm on a really high dose of Pred, 100mg/day. Please let me know if you have found anything on how we can handle this. Thanks and all the best to you! -Maggie
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jul 2012 • 1 answer
Posted 14 Jul 2013 • 1 answer
Lamotrigine - Does any have the muscle cramp side affect from this? My son and husband take this med
Posted 4 May 2014 • 2 answers
Cyclobenzaprine - what medications can be used in place of Flexeril, already tried Tetaxalone, gave?
Posted 14 Jul 2014 • 1 answer
Posted 24 Aug 2014 • 1 answer